Mississippi, 2026

Sleet in Mississippi, March 16, 2026

March 16, 2026 · NWS JAN · 5 events in 5 counties and zones

Light snow showers occurred for a few hours during the early morning hours of March 16 2026 across several areas in MS.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Light snow showers occurred for a few hours during the early morning hours of March 16 2026 across several areas in MS.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 16, 1:43 AM CST, 3 hours 12 minutes earlier. Its key messages:

  • A strong cold front will bring a variety of impacts to the area as we go through early this week.
  • Strong winds will also precede and follow the cold front through this evening.
  • Much colder air moving in today will bring a significant hard freeze threat to much of the area tonight.
Area forecast discussion, Mar 16, 1:43 AM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
243 AM CDT Mon Mar 16 2026

...New DISCUSSION...

.KEY MESSAGES...

  - A strong cold front will bring a variety of impacts to the
    area as we go through early this week.

  - Strong winds will also precede and follow the cold front
    through this evening.

  - Much colder air moving in today will bring a significant hard
    freeze threat to much of the area tonight.

&&

.DISCUSSION...
Issued at 243 AM CDT Mon Mar 16 2026

Today through Early Next Week:

Local radar scans from the KDGX radar currently show a line of
strong showers and storms across the Pine Belt early this morning.
Storms will continue to race east out of forecast area before
sunrise today, with a few scattered showers possible across portions
of east MS. It is worth noting that there remains a possibility of
seeing some brief snow shower/flurries in a very short window (1 to
2 hours) on the back end of this cold front, indicative of colder
air outrunning precip early this morning. Any showers that do occur
are not expected to be impactful and will be brief.

Looking ahead into the afternoon period, weather conditions will be
quiet across our CWA. Regarding the wind threat for today, strong
gradient winds with gusts up to 30-40 mph will be possible across
much of our forecast area this afternoon with higher gusts greater
than 40 mph across the Delta region given the strong mixing (up to
10 kft) in the strong cold advection pattern. No changes have been
made to the wind graphic for today and a Wind Advisory remains in
affect for much of the area. Afternoon highs will peak into the
upper 40s to low 50s areawide.

Concerning the freeze threat: In the wake of the cold front, a polar
surface high will usher in a much colder airmass, and will promote
freezing temperatures tonight into Tuesday morning, and to a lesser
extent, Wednesday morning. A significant to extreme freeze threat
remains for the entire area, especially considering the recent
record warmth (e.g., warmest start to March on record at Jackson,
MS), and with highs in the 80s also expected Sunday ahead of this
freeze. Impacts to unprotected vegetation are expected. And, with
more low temperatures now forecast to fall into the low to mid 20s
Tue morning, there will also be a significant threat to early season
fruit crops. Given the current trends in colder guidance for tonight
into Tuesday morning, the Freeze Advisory has been upgraded to a
Freeze Warning for our entire forecast area. We should start to see
much warmer trends in temperatures heading into Wednesday as the
trough shifts out of our region.

Thereafter, a significant warm-up is expected for mid to late next
week with building heights over the region. Highs will rise back
above seasonal norms with readings in the upper 70s and low 80s by
Friday. A strong midlevel high over the desert southwest will keep
northerly flow over our area which will maintain warm and dry
conditions. Dry conditions will prevail across the
southeast CONUS through early next week. /CR/SAS/EC/

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM CDT Mon Mar 16 2026

VFR conditions largely prevail, with a brief window of MVFR
ceilings in the east this morning in the wake of storms. Storms
will continue to trek east overnight and may briefing drop
visibility and ceilings to MVFR/IFR. Gusty winds will prevail
through the day from the northwest around 25kts and will diminish
near sunset this evening. /SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  27  52  34 /  20   0   0   0
Meridian      49  27  53  30 /  30   0   0   0
Vicksburg     50  27  54  35 /  10   0   0   0
Hattiesburg   53  29  56  33 /  20   0   0   0
Natchez       51  28  56  35 /  20   0   0   0
Greenville    45  27  50  38 /   0   0   0   0
Greenwood     47  25  51  35 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025-034-
     035-040-041.

     Freeze Warning from 10 PM this evening to 10 AM CDT Tuesday for
     MSZ018-019-025>066-072>074.

     Wind Advisory until noon CDT today for MSZ026>033-036>039-
     042>066.

LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Freeze Warning from 10 PM this evening to 10 AM CDT Tuesday for
     LAZ007>009-015-016-023>026.

AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.

     Freeze Warning from 10 PM this evening to 10 AM CDT Tuesday for
     ARZ074-075.

&&

CR/CR/SAS

In the hours before

Special weather statement, Mar 16, 12:25 AM CST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
125 AM CDT Mon Mar 16 2026

MSZ066-160700-
Jones MS-
125 AM CDT Mon Mar 16 2026

...STRONG THUNDERSTORMS WILL IMPACT EASTERN JONES COUNTY THROUGH 200
AM CDT...

At 125 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sandersville to near Tuckers Crossing to
Eastabuchie. Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sandersville, Ovett, and Mill Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for southeastern
and east central Mississippi.

&&

LAT...LON 3182 8906 3183 8894 3143 8894 3143 8907
TIME...MOT...LOC 0625Z 264DEG 43KT 3180 8905 3162 8904 3143 8928

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Special weather statement, Mar 16, 1:15 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
215 AM CDT Mon Mar 16 2026

MSZ074-160800-
Forrest MS-
215 AM CDT Mon Mar 16 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FORREST COUNTY THROUGH
300 AM CDT...

At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Augusta to 8 miles southeast of Lumberton.
Movement was east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brooklyn and Maxie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for southeastern
Mississippi.

&&

LAT...LON 3100 8934 3123 8915 3121 8914 3100 8915
      3100 8914 3091 8914 3091 8934
TIME...MOT...LOC 0715Z 287DEG 17KT 3123 8905 3092 8934

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL
Local storm report, Mar 16, 2:39 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
339 AM CDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     Tstm Wnd Dmg     Starkville              33.45N 88.82W
03/15/2026                   Oktibbeha          MS   Broadcast Media

            Tin roof panels were wrapped around a power
            pole. Structure appears to be an outbuilding
            or shed.

&&

SS
Special weather statement, Mar 16, 3:34 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
434 AM CDT Mon Mar 16 2026

LAZ024-026-MSZ060-161015-
Concordia LA-Catahoula LA-Adams MS-
434 AM CDT Mon Mar 16 2026

...GUSTY SHOWERS WILL IMPACT CONCORDIA...SOUTHWESTERN CATAHOULA
PARISHES IN NORTHEASTERN LOUISIANA AND ADAMS COUNTIES THROUGH 515 AM
CDT...

At 434 AM CDT, Doppler radar was tracking gusty showers over Slocum,
or 19 miles northeast of Bordelonville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Deer Park around 440 AM CDT.
  Sibley around 445 AM CDT.
  Natchez around 450 AM CDT.
  Kingston around 455 AM CDT.
  Cranfield around 500 AM CDT.
  Stanton around 505 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3145 9201 3175 9135 3175 9132 3165 9127
      3163 9115 3135 9116 3137 9127 3132 9147
      3128 9150 3123 9149 3122 9153 3124 9156
      3120 9159 3117 9168 3118 9168 3130 9191
      3127 9195 3123 9192 3123 9200 3124 9201
TIME...MOT...LOC 0934Z 240DEG 48KT 3131 9167

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Mar 16, 4:07 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
507 AM CDT Mon Mar 16 2026

MSZ059-061-062-161045-
Jefferson MS-Lincoln MS-Franklin MS-
507 AM CDT Mon Mar 16 2026

...A STRONG THUNDERSTORM WILL IMPACT WESTERN LINCOLN...SOUTHEASTERN
JEFFERSON AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 545 AM CDT...

At 507 AM CDT, Doppler radar was tracking a strong thunderstorm over
Roxie, or 11 miles west of Meadville, moving northeast at 55 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Kirby, New Hope, and Mcnair around 515 AM CDT.
  Union Church around 525 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3145 9116 3147 9115 3160 9115 3179 9086
      3162 9062 3140 9112
TIME...MOT...LOC 1007Z 240DEG 48KT 3151 9109

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

SAS
Special weather statement, Mar 16, 4:46 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
546 AM CDT Mon Mar 16 2026

MSZ054-055-062>064-161130-
Lawrence MS-Jefferson Davis MS-Copiah MS-Lincoln MS-Simpson MS-
546 AM CDT Mon Mar 16 2026

...GUSTY SHOWERS WILL IMPACT SOUTHWESTERN SIMPSON...NORTHEASTERN
LINCOLN...NORTHERN LAWRENCE...SOUTHEASTERN COPIAH AND WESTERN
JEFFERSON DAVIS COUNTIES THROUGH 630 AM CDT...

At 546 AM CDT, the public reported gusty showers over Brookhaven,
moving northeast at 55 mph.

HAZARD...Pea size hail.

SOURCE...Public.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Brookhaven, Wesson, and Beauregard around 550 AM CDT.
  Sontag around 555 AM CDT.
  Oma and Wanilla around 600 AM CDT.
  Rockport around 605 AM CDT.
  New Hebron around 610 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3149 9050 3161 9060 3192 9014 3167 8988
TIME...MOT...LOC 1046Z 240DEG 48KT 3158 9047

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

SAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 sleet. Local standard time, as filed.

Sleet, Rankin

When
March 16, 4:55 AM CST
Where
Rankin forecast zone
Reported by
NWS Employee
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Light snow, mixed with rain, was observed at NWS JAN.

Sleet, Jefferson

When
March 16, 5:57 AM CST
Where
Jefferson forecast zone
Reported by
Public
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

Very light sleet accumulations, along with light rain, was reported across Jefferson county.

Sleet, Hinds

When
March 16, 6:29 AM CST
Where
Hinds forecast zone
Reported by
NWS Employee
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

A NWS employee reported light snow showers in the Byram area.

Sleet, Adams

When
March 16, 6:31 AM CST
Where
Adams forecast zone
Reported by
Broadcast Media
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Light sleet, along with light rain showers, was reported in the Natchez area.

Sleet, Neshoba

When
March 16, 7:00 AM CST
Where
Neshoba forecast zone
Reported by
Emergency Manager
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

A brief snow shower occurred in Philadelphia, with a trace of snow reported.

What these are

Sleet
Sleet accumulating half an inch or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2026Every state in 2026This day in weather historyWarnings in Mississippi, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315502, 1315504, 1315512, 1315513, 1315514.